MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZIB6-125-5.0-40
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 1 x zib6-125-5.0-40 device of lot number c1204202 has not yet been returned for evaluation.With the information provided a document based investigation was carried out.From information provided it is known that no portion of the device remained inside the patient, no additional procedures were required and the patient experienced no adverse effects as a result of this occurrence.Additional information was requested, but at the time of investigation this information was not available there is no evidence to suggest that this event did not occur therefore the complaint is confirmed based on customer testimony.Additional information was not provided, the device has not yet been returned for evaluation, and the conditions of use cannot be replicated in a laboratory environment.Therefore, a definitive root cause for this occurrence cannot be determined, and no further comment can be made.The investigation will be updated once the complaint device has been made available for evaluation, or additional information is provided by the customer.Prior to distribution all zilver biliary devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records did not reveal any discrepancies that could have contributed to this issue.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
It was reported that the device would not properly deploy; stays closed at one end.The delivery system and stent were removed from patient together, and another device was used to complete the procedure.
 
Additional Manufacturer Narrative
The zib6-125-5.0-40 device of lot number c1204202 was returned for evaluation with the original packaging.The packaging was open on receipt.With the information provided a physical examination and document based investigation was carried out.From information provided it is known that no portion of the device remained inside the patient, no additional procedures were required and the patient experienced no adverse effects as a result of this occurrence.Additional information was requested, but at the time of investigation this information was not available.On evaluation of the returned device, it was observed that the flexor was pulled out of the connector cap.The stent was deployed during the evaluation, and was found to be the correct size.The overall device length was measured as 125cm, which was within specification of 125cm +1.3cm -0.8cm.The customer complaint is confirmed as the flexor was found separated from the handle at the white connector cap.Possible root causes for this occurrence could include difficult patient anatomy, which could cause high deployment forces.These forces could cause or contribute to the flexor detaching from the handle.However, additional information was not provided and the conditions of use cannot be replicated in a laboratory environment.Therefore, a definitive root cause for this occurrence cannot be determined.Prior to distribution all zib6 (zilver biliary) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records did not reveal any discrepancies that could have contributed to this issue.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number.According to complaint information, the patient did not require any additional procedures or experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
A follow-up mdr is being submitted to include the device evaluation details.Initial report details: it was reported that the device would not properly deploy; stays closed at one end.The delivery system and stent were removed from patient together, and another device was used to complete the procedure.

Brand Name
ZILVER 635 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6232510
Report Number3001845648-2017-00006
Device Sequence Number16408361
Product Code FGE
UDI-Device Identifier10827002320328
UDI-Public(01)10827002320328(17)190225(10)C1204202
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040505
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZIB6-125-5.0-40
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/13/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/09/2017
Supplement Report FDA Received Date02/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR